MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51003004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 3mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its initial inflation to 8 atmospheres (atm).There were no reported injuries to the patient.The target vessel was the iliac.The target site vessel characteristics were moderate calcification, mild tortuosity, and 90% stenosis.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The device was able to be delivered to the lesion.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 3mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its initial inflation to 8 atmospheres (atm).There were no reported injuries to the patient.The target vessel was the iliac.The target site vessel characteristics were moderate calcification, mild tortuosity, and 90% stenosis.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The device was able to be delivered to the lesion.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82246519 presented no issues during the manufacturing process that can be related to the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported moderate calcification of the common iliac artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Do not exceed the rated burst pressure recommended on the label.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key21458095
Report Number3007635982-2025-00040
Device Sequence Number7591941
Product Code LIT
UDI-Device Identifier20705032081815
UDI-Public(01)20705032081815(17)250228(10)82246519
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2025
Device Catalogue NumberR51003004L
Device Lot Number82246519
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown